Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

The scattering matrix for the Hilbert modular group


Author: Riad Masri
Journal: Proc. Amer. Math. Soc. 137 (2009), 2541-2555
MSC (2000): Primary 11F41
DOI: https://doi.org/10.1090/S0002-9939-09-09800-1
Published electronically: January 28, 2009
MathSciNet review: 2497465
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we compute the scattering matrix for the Hilbert modular group over any number field $ K$. We then compute the determinant of the scattering matrix and show it is a ratio of completed Dedekind zeta functions associated to the Hilbert class field of $ K$. This generalizes work of Efrat and Sarnak in the imaginary quadratic case.


References [Enhancements On Off] (What's this?)

  • [ES] I. Efrat and P. Sarnak, The determinant of the Eisenstein matrix and Hilbert class fields, Trans. Amer. Math. Soc. 290 (1985), 815-824. MR 792829 (87b:11039)
  • [H] E. Hecke, Lectures on the Theory of Algebraic Numbers, Springer-Verlag, New York-Berlin, 1981. MR 638719 (83m:12001)
  • [La] R. Langlands, On the functional equations satisfied by Eisenstein series, Lecture Notes in Mathematics, Vol. 544, Springer-Verlag, Berlin-New York, 1976. MR 0579181 (58:28319)
  • [LP] P. Lax and R. Phillips, Scattering theory for automorphic functions, Annals of Mathematics Studies, No. 87, Princeton Univ. Press, Princeton, N.J., 1976. MR 0562288 (58:27768)
  • [N] J. Neukrich, Algebraic Number Theory, Springer-Verlag, Berlin-Heidelberg, 1999. MR 1697859 (2000m:11104)
  • [PS] R. Phillips and P. Sarnak, Perturbation theory for the Laplacian on automorphic functions, J. Amer. Math. Soc. 5 (1992), 1-32. MR 1127079 (92g:11056)
  • [R] A. Reznikov, Eisenstein matrix and existence of cusp forms in rank one symmetric spaces, Geom. Funct. Anal. 3 (1993), 79-105. MR 1204788 (94d:11034)
  • [Sa] P. Sarnak, On cusp forms. II, Festschrift in honor of I. I. Piatetski-Shapiro on the occasion of his sixtieth birthday, Part II (Ramat Aviv, 1989), 237-250, Israel Math. Conf. Proc., 3, Weizmann, Jerusalem, 1990. MR 1159118 (93e:11068)
  • [Si] C. L. Siegel, Lectures on Advanced Analytic Number Theory, Tata Institute of Fundamental Research, Bombay, 1965. MR 0262150 (41:6760)
  • [So] C. Sorensen, Fourier expansion of Eisenstein series on the Hilbert modular group and Hilbert class fields, Trans. Amer. Math. Soc. 354 (2002), 4847-4869. MR 1926839 (2003m:11069)
  • [T] A. Terras, Harmonic analysis and symmetric spaces and applications. II, Springer-Verlag, Berlin, 1988. MR 955271 (89k:22017)
  • [W] A. Weil, Basic Number Theory, Springer-Verlag, New York, 1967. MR 0234930 (38:3244)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 11F41

Retrieve articles in all journals with MSC (2000): 11F41


Additional Information

Riad Masri
Affiliation: Department of Mathematics, University of Wisconsin, Madison, Wisconsin 53706
Email: masri@math.wisc.edu

DOI: https://doi.org/10.1090/S0002-9939-09-09800-1
Received by editor(s): July 9, 2008
Received by editor(s) in revised form: October 13, 2008
Published electronically: January 28, 2009
Communicated by: Ken Ono
Article copyright: © Copyright 2009 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society